My experience of Dihydrocodeine (the opioid in codydramol) was that it sent me away with the faries! I think all opioids can have side-effects like nausea, drowsiness, highs etc. I did find them effective as pain relief for toothache (root pain, horrendous) but I have not tried them for HMS pain. I have to stay away from all the codeine type meds as they cause constiaption in me and as I have IBS it can make this worse as well.
From my own experience with a variety of pain meds, those that cause drowsiness (or other side effects for that matter) can vary dependiing on how and when you take them. For me, the side effects were worse when I was taking them 'as needed'. Once i changed to taking them regularly they were more effective and the side effects lessened after about a week, presumably as my body became used to them.
Sorry I can't help more.
Diagnosed HEDS December 1st 2005. DD1 (20) HEDS and scoliosis (now corrected by surgery), diagnosed June 2006. DD2 (18) mild HMS. Son (11) some hypermobile joints, poor muscle strength and seems to be developing scoliosis as well, woopee!